Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 166, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 1995, 8:38 PM EDT for Meigs County, Tennessee. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 8:38 PM EDT (00:38 UTC)
- Expired
- Jul 4, 1995, 9:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Meigs County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2346 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 050039 RRA SVRMRX TNC121-050145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITY TN 838 PM EDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...MEIGS COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM DECATUR MOVING NORTHEAST AT 30 MILES AN HOUR. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE Af STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:32 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 2:32 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 230 PM EDT TUE JUL 4 1995 WITH CONVECTION DEVELOPING...I NEED TO WRITE SHORT TERM FORECASTS AS WELL AS WORK ON AFTERNOON PACKAGE. AIRMASS IS VERY UNSTABLE AS EXPECTED AND STORMS HAVE BEEN FIRING UP IN WESTERN ZONES AND MOVING NE. I GENERALLY FOUND THE MODELS TO BE IN VERY GOOD AGREEMENT ON HANDLING UPPER LEVEL TROF IN THE PLAINS. TROF WILL START TO MOVE E ON WED WITH MAIN SFC LOW AND VORT MAX SHIFTING TO THE UPPER MID- WEST. THE AVN MODEL MISSED ONE IMPORTANT FEATURE...THE APPARENT SHORTWAVE MOVING E ACROSS THE LOWER MISS VALLEY AT THIS TIME. THE NGM AND ETA MODELS PICKED UP ON THIS FEATURE...WHICH WILL HELP TO PRODUCE RW/TRW THAT WILL CONTINUE TO AFFECT THE FORECAST AREA THIS EVENING AND POSSIBLY OVERNIGHT. I WENT ABOVE THE LO MOS POPS FOR TONIGHT...KEPT AT LEAST 50% POPS FOR WED...AND CHANCE POPS FOR WED NIGHT AND THU. EVEN WITH BEST DYNAMICS TO OUR N ON THU..&.IT SHOULD BE QUITE UNSTABLE AGAIN AS 850 THETA-E RIDGE AXIS WAS PROGD ACROSS MUCH OF TENN AND OHIO VALLEYS. MOS TEMPS WERE CLOSE AND REASONABLE. MY PRELIMINARY CCFS AND ZFM GRAPHIC AVAILABLE SHORTLY. TG/10
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:19 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Jul 4, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.